Ask a Dog Vet and Get Answers to Your Dog Veterinary Questions
Given the amount of medication your dog ingested I would take them to the vet for supportive care.
Intravenous fluids and sedatives can be very helpful.
How long ago did the dog eat the pills.
NOT EVEN AN HOUR AGO
They may have already dissolved or passed from the stomach if it was more than 30 minutes.
COULD I WAIT TILL MORNING TO GO TO MY VET? I DON'T HAVE MONEY FOR EMERGENCY VET. THEY ARE EXPENSIVE
Hyperexcitability, hyperthermia, cardiac arrhythmias, and central nervous system problems are all potential side-effects of this drug at the dose your dog received.
WHAT CAN I DO FROM HOME?
HOW DO I KNOW IF SHE IS HAVING ONE OF THOSE PROBLEMS
If he didn't vomit the medication you can't do much at home except keep him cool and calm. He needs supportive care that cannot be provided in a home setting.
COULD I TRY TO MAKE HER VOMIT AGAIN TO SEE IF SHE THROWS UP THE PILLS
Side effects of this medication can be seen at 1 mg/kg. Your dog ate 6.8 mg/kg.
I ONLY GAVE HER 1 1/2 TSP OF PEROXIDE
If she vomited there is little use in making her vomit more and you have the potential of making her vomit while you are given the peroxide and causing aspiration. this can make things worse.
I would have expected at least one pill to be in the vomit if there were any still in the stomach.
I CAN'T GO TO THE EMERGENCY VET. CAN'T AFFORD IT. I WILL HAVE TO WAIT TILL MORNING TO GO TO MY VET.
DON'T KNOW WHAT ELSE I CAN DO. :(
You can only do what you can. Put cool water on his paws if she feels warm. Keep her in a cool dark room and check on her frequently.
it is possible that the capsules broke open in the stomach and the drug was actually vomited up and you didn't notice. If she is acting okay just keep her calm.
Do you have any other questions?
IS THERE A GOOD CHANCE THAT NOTHING WILL HAPPEN AT ALL?
How does she look right now?
SHE IS JUST LAYING IN HER CAGE WITH HER HEAD AND AND SHE LOOKS AT YOU. I TRIED TO CALL HER OUT BUT I THINK SHE THINKS SHE IS IN TROUBLE. THAT IS THE WAY SHE IS ACTING.
I MEAN SHE IS LAYING WITH HER HEAD UP
She is probably feeling bad about the whole peroxide thing.
THAT IS WHAT I THINK ALSO
If she isn't agitated and seems to be calm, there is a decent chance she isn't affected because you got some of the drug out of her system
Just keep an eye on her and do what you can. I realize the limitations (we all have them) and I know you want to do the best for her. Take her into the vet in the morning and we will hope for the best. Many dogs can get through this type of toxicity even though supportive care is recommended.
SHOULD I JUST KEEP HER CALM? CAN I TRY TO SEE HER SHE WANTS TO GO FOR A WALK?
I would try to keep her calm since stimulating her may set her off. I can't say a walk would hurt, but I would try to help her relax and stay calm and cool.
OK THANK YOU
The heat won't be good for her if she starts showing signs of toxicity.
WHAT WOULD SOME SIGNS BE?
Good luck! Let me know how things turn out. If you think my advice has been helpful, please click ACCEPT so JustAnswer gives me credit for my work.
Fast heart rate, high temperature, agitation, stumbling, seizures, drooling
I DON'T THINK SO. I JUST HOPE SHE WILL BE OK.
I hope so, too.